Feb 8, 2000
Please let me know of any HIV/AIDS medications that cause enamel breakdown or rampant caries. Please e-mail me any information you may have.
Response from Dr. Reznik
This is a frequently asked question, that I am sorry to report does not presently have "scientific" answer. Our patients at Grady Health System's Infectious Disease Program Oral Health Center have presented with rapidly advancing dental caries as long as I can remember. We have seen this phenomenon in people on ART as well as those who have chosen not to take medications. The only occurrence that I consistently see in patients with rapidly advancing dental caries is xerostomia or dry mouth. We closely monitor all of our patients for this presentation and those who do have xerostomia we bring in for more frequent recall appointments and make sure they have extra fluoride protection. The aforementioned fluoride protection would include in office applications of Duraphat and home prescriptions for Prevident 5000 Plus, a high strength neutral sodium fluoride toothpaste.
I hope this answer addresses your concerns!
What Kind Of Doctor???
- Dry Cough After Swallowing Worried I Have HIV
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Groin Pain After Genital Rubbing Worried I Have HIV
- Sore On Mouth After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.